I said No to Paxil and Ativan

My doctor said it was clinical depression. It did not occur to me that it could be a real reaction to real things, not just a ‘chemical imbalance’. “

Hello. I have PTSD and recently have become very depressed, despite the fact that my boyfriend and I have been fighting, I got into a car accident, I realized that I did no’t want to study what I was almost ready to graduate in, started a new job and gained weight….

My doctor said it was clinical depression. It did not occur to me that it could be a real reaction to real things, not just a ‘chemical imbalance’. Like she had said.

I know I have PTSD – but mine has n’ot made me sad. But being a trusting person I listened to them when they told me to take medication….

They prescribed Paxil and Ativan. When my doctor was writing the prescription for Ativan – I told her I absolutely did not want to take that because I had read about the different types of medications and that class of drugs was addictive and I did no’t want to take drugs long term. Mind you I am already paranoid of medications. As a survivor of horrendous child abuse, I fear any MIND ALTERING substance. When I told my doctor know, she asked why…she then preceded to tell me to just take it if I get “panicky” and related to the feeling I get when something bad happens and I feel overwhelmed. She said it would be ok. I reluctantly took the prescription and told her repeatedly that I would probably never take it…

I also went into full detail of the stories I had heard about in the Prozac family of people killing themselves out of the blue. She reassured me that is for people that were previously psychotic…and that it only happened when these drugs first came out and that it only happened because some psychiatrist thought since it worked so well on depression it might work on other things…and assured me that it was because they had previously wanted to commit suicide. NEVER mentioning any of the side effects, aside from nausea, dry mouth and “initial anxiety”.

So she gave me the trial month – with no insertions. I took one about 5 hours ago. And then my friends mom called and we were talking, I was telling her about taking Paxil. She said be careful – those make people go nuts. She said her friend hung himself and then I stopped her, I was already scared. I don’t have any suicidal thoughts, let alone, homicidal thoughts. I did no’t want to hear this. Now I feel high and stiff. And I don’t like it. After she told me that I went on the internet and looked up “suicide and Paxil” and came up with so many horror stories of people going crazy. And I even read the drug information on the homepage of the drug company…and it names so many. I learned that it can cause seizures (which I had when I was an infant and my doctor knows) it says most people feel anxiety – which is already a problem I have – I don’t need to feel more – I read that it says you can have nameless amounts of things. Not to mention it said the doctors normally prescribe them with an anti-anxiety so in case the person feels “agitated, homicidal, aggressive or suicidal” they can take those and calm down (a.k.a…pass out). This is not ok. I can’t believe my doctor recommended them to me especially when I told her that I WOULD NOT TAKE THE ANTI-ANXIETY MEDICINE… I told her I would fill it but would not take it out of fear.

I am so freaked out.

I feel for you and I am sorry that happened to your Matthew and hope that in some way you know that you convinced me not to take this anymore. I will go to sleep praying I will be okay through the night. God bless you.

Cena

 

This is Survivor Story number 6.
Total number of stories in current database is 96

11/16/2000

521 total views, 0 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply